Q. Why am I feeling hand cramps and leg twitches after stopping Seroquel?

 

Questions 


Hi doctor,

I was on 600 to 900 mg of Seroquel for at least 5 years. I contacted my psychiatrist about stopping the medication when I realized it had been prescribed for a condition that I do not have. My doctor was not open to this conversation and I unwisely decided to stop the medicine on my own. I did a fair amount of research prior to my titration and even went so far as to map out my titration schedule on a calendar. My main withdrawal concerns were anxiety, rapid heartbeat and insomnia. After a few days of titration when I realized I was not having any withdrawal effects I basically stopped cold turkey.

About two weeks later, I experienced a weird cramping sensation in my hand. Based upon my rigorous physical activity, I assumed that I was dehydrated. The symptoms persisted for a few days and I decided to see a doctor. My laboratory reports ruled out an electrolyte imbalance, but I decided to start daily calcium and a multivitamin regimen at the recommendation of the doctor. Then, my symptoms have gotten out of control. I have had burning, pins and needles, tingling, numbness and cramping in both hands and feet. Recently, in the past few days, I have started to experience muscle twitches in both legs. I have seen a primary care physician and a neurologist. Also, I have had numerous laboratory tests and they were all normal. My electrolytes are good, no vitamin deficiency, liver and kidney function are good, thyroid good, no rheumatoid arthritis, no muscle wasting and I seemed to pass the in-office neurological examination.

I feel like my electrical system has been misfiring for weeks. Every day, it is something different. In the past few months, I guess the good news (I think) is that the pain is less. But, what concerns me is that this is not stopping and now my legs are twitching. My neurologist seems to think this is all because I stopped Seroquel suddenly. In a sense, this is somewhat relieving. But, at the same time, I have not been able to find any other reports of similar withdrawal symptoms. I did not have any of the common withdrawal symptoms.

My two main concerns are will this ever permanently stop? What happens if it continues to progress? Lastly, what else do I need to do to rule out the diagnoses? I am a very active and healthy 43 year old woman. I am not on any regular medication. I tend to agree with the neurologist’s theory as the symptoms coincided with the termination of Seroquel. Aside from what I am experiencing now, the sickest I have ever been is when I had pneumonia. Please help me.

 

 

Answered


Hi,

Welcome to dr.sitehome.info.

We are here to help you.

  • This is called as tension type headache and is a part of anxiety only.
  • Stopping any antidepressant is usually a difficult task and is usually accompanied by one or other symptoms as withdrawal. It should be stopped once you have been doing well with lots of meditation.
  • As far as your questions are concerned, yes, you will be able to stop it. But, before that, you would need to keep a control on your mind by doing meditation.
  • For such headaches, I would recommend Amitriptyline for a short course.
  • Make sure you are sleeping on time for at least 8 hours. Also, avoid coffee, cheese and fast food.

For further information consult a neurologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/neurologist

Ask a Doctor Online

 

 

 

#am,#and,#cramps,#feeling,#hand?,#leg,#Seroquel?,#stopping?,#twitches,After,I,Q.,Why

Medical Questions

[], [], [], [], [], [], [], [], [], [], [], [], []

Facebook Comments

Post a comment